Alert archive / Iowa / Tornado Warnings in 2019

Tornado Warning 28, NWS Quad Cities, IA

June 9, 2019Cedar County, Jones County, Iowa

NWS Quad Cities, IA issued this tornado warning at Jun 9, 2019, 5:06 PM CDT for Cedar County, Jones County, Iowa. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2019, 5:06 PM CDT (22:06 UTC)
Expired
Jun 9, 2019, 6:00 PM CDT
In force
54 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Cedar County, IA, Jones County, IA

The radar

The Quad Cities radar (KDVN), 73 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 5:14 PM CDTTORNADO3 Ssw Anamosa, IAEVIDENCE OF BRIEF LANDSPOUT TORNADO VIA PHOTOS FROM EMERGENCY MANAGEMENT, NO DAMAGE ALONG PATH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.1 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2019-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2019-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
818 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

552 
WFUS53 KDVN 092206
TORDVN
IAC031-105-092300-
/O.NEW.KDVN.TO.W.0028.190609T2206Z-190609T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Quad Cities IA/IL
506 PM CDT Sun Jun 9 2019

The National Weather Service in the Quad Cities has issued a

* Tornado Warning for...
  Northeastern Cedar County in east central Iowa...
  Jones County in east central Iowa...

* Until 600 PM CDT.
    
* At 505 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Anamosa, moving east at 25 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation. This storm has a history of 
           producing a tornado. A wall cloud continues to be 
           reported with this storm. 

  IMPACT...Expect damage to mobile homes, roofs, and vehicles.

* This dangerous storm will be near...
  Langworthy around 510 PM CDT.
  Olin and Center Junction around 530 PM CDT.
  Onslow around 540 PM CDT.
  Wyoming around 545 PM CDT.
  Canton around 550 PM CDT.
  Oxford Junction around 555 PM CDT.

Other locations impacted by this tornadic thunderstorm include Hale,
Camp Courageous, Scotch Grove, Central Park, Massillon Park, Jones
County Fairgrounds, Oxford Mills, Pictured Rocks Wildlife Area,
Wapsipinicon State Park and Temple Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4227 9090 4188 9090 4207 9136 4229 9134
TIME...MOT...LOC 2205Z 289DEG 21KT 4215 9129 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

Ervin
7 follow-up statements
830 
WWUS53 KDVN 092211
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
511 PM CDT Sun Jun 9 2019

IAC031-105-092300-
/O.CON.KDVN.TO.W.0028.000000T0000Z-190609T2300Z/
Cedar IA-Jones IA-
511 PM CDT Sun Jun 9 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
NORTHEASTERN CEDAR AND JONES COUNTIES...
    
At 511 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Anamosa, moving southeast at 30 mph.

HAZARD...TORNADO.

SOURCE...Radar indicated rotation. A rotating wall cloud continues 
         to be reported with this storm.

IMPACT...Expect damage to mobile homes, roofs, and vehicles.

This dangerous storm will be near...
  Olin and Center Junction around 530 PM CDT.
  Onslow around 535 PM CDT.
  Wyoming around 540 PM CDT.
  Oxford Junction around 550 PM CDT.

Other locations impacted by this tornadic thunderstorm include Hale,
Camp Courageous, Scotch Grove, Central Park, Massillon Park, Jones
County Fairgrounds, Oxford Mills, Pictured Rocks Wildlife Area,
Wapsipinicon State Park and Temple Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4227 9090 4188 9090 4207 9136 4229 9134
TIME...MOT...LOC 2211Z 289DEG 25KT 4212 9127 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

Ervin
534 
WWUS53 KDVN 092218
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
518 PM CDT Sun Jun 9 2019

IAC031-105-092300-
/O.CON.KDVN.TO.W.0028.000000T0000Z-190609T2300Z/
Cedar IA-Jones IA-
518 PM CDT Sun Jun 9 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
NORTHEASTERN CEDAR AND JONES COUNTIES...
    
At 518 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Amber, or near Anamosa, moving southeast at 30 mph.

HAZARD...TORNADO.

SOURCE...Radar indicated rotation.

IMPACT...Expect damage to mobile homes, roofs, and vehicles.

This dangerous storm will be near...
  Olin and Center Junction around 530 PM CDT.
  Onslow around 535 PM CDT.
  Wyoming around 540 PM CDT.
  Oxford Junction around 550 PM CDT.

Other locations impacted by this tornadic thunderstorm include Hale,
Camp Courageous, Scotch Grove, Central Park, Massillon Park, Jones
County Fairgrounds, Oxford Mills, Pictured Rocks Wildlife Area,
Wapsipinicon State Park and Temple Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4227 9090 4188 9090 4207 9136 4228 9118
TIME...MOT...LOC 2218Z 289DEG 25KT 4210 9121 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

Ervin
473 
WWUS53 KDVN 092224
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
524 PM CDT Sun Jun 9 2019

IAC031-105-092300-
/O.CON.KDVN.TO.W.0028.000000T0000Z-190609T2300Z/
Cedar IA-Jones IA-
524 PM CDT Sun Jun 9 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
NORTHEASTERN CEDAR AND JONES COUNTIES...
    
At 523 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Morley, or near Anamosa, moving southeast at 35 mph.

HAZARD...TORNADO.

SOURCE...Radar indicated rotation.

IMPACT...Expect damage to mobile homes, roofs, and vehicles.

This dangerous storm will be near...
  Olin and Center Junction around 530 PM CDT.
  Wyoming and Onslow around 540 PM CDT.
  Oxford Junction around 550 PM CDT.

Other locations impacted by this tornadic thunderstorm include Hale,
Camp Courageous, Scotch Grove, Central Park, Massillon Park, Jones
County Fairgrounds, Oxford Mills, Pictured Rocks Wildlife Area,
Wapsipinicon State Park and Temple Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4227 9090 4188 9090 4207 9136 4228 9118
TIME...MOT...LOC 2223Z 294DEG 28KT 4206 9121 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

Ervin
795 
WWUS53 KDVN 092230
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
530 PM CDT Sun Jun 9 2019

IAC031-105-092300-
/O.CON.KDVN.TO.W.0028.000000T0000Z-190609T2300Z/
Cedar IA-Jones IA-
530 PM CDT Sun Jun 9 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
NORTHEASTERN CEDAR AND JONES COUNTIES...
    
At 529 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Olin, or 7 miles southeast of Anamosa, moving
southeast at 25 mph.

HAZARD...TORNADO.

SOURCE...Radar indicated rotation.

IMPACT...Expect damage to mobile homes, roofs, and vehicles.

This dangerous storm will be near...
  Olin and Center Junction around 535 PM CDT.
  Wyoming around 550 PM CDT.
  Oxford Junction around 600 PM CDT.

Other locations impacted by this tornadic thunderstorm include Hale,
Camp Courageous, Scotch Grove, Central Park, Massillon Park, Oxford
Mills, Pictured Rocks Wildlife Area, Wapsipinicon State Park and
Temple Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4227 9090 4188 9090 4207 9136 4228 9108
TIME...MOT...LOC 2229Z 295DEG 20KT 4204 9118 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

Ervin
354 
WWUS53 KDVN 092237
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
537 PM CDT Sun Jun 9 2019

IAC031-105-092300-
/O.CON.KDVN.TO.W.0028.000000T0000Z-190609T2300Z/
Cedar IA-Jones IA-
537 PM CDT Sun Jun 9 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
NORTHEASTERN CEDAR AND SOUTHERN JONES COUNTIES...
    
At 537 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Olin, or 8 miles north of Stanwood, moving southeast
at 25 mph.

HAZARD...TORNADO.

SOURCE...Radar indicated rotation.

IMPACT...Expect damage to mobile homes, roofs, and vehicles.

This dangerous storm will be near...
  Wyoming around 550 PM CDT.
  Oxford Junction around 600 PM CDT.

Other locations impacted by this tornadic thunderstorm include Oxford
Mills, Hale, Central Park and Massillon Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4217 9091 4188 9090 4204 9128 4216 9116
TIME...MOT...LOC 2237Z 295DEG 20KT 4202 9112 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

Ervin
943 
WWUS53 KDVN 092243
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
543 PM CDT Sun Jun 9 2019

IAC031-105-092300-
/O.CON.KDVN.TO.W.0028.000000T0000Z-190609T2300Z/
Cedar IA-Jones IA-
543 PM CDT Sun Jun 9 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
NORTHEASTERN CEDAR AND SOUTHERN JONES COUNTIES...
    
At 543 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Olin, or 8 miles northeast of Stanwood, moving
southeast at 25 mph. 

HAZARD...TORNADO.

SOURCE...Radar indicated rotation. 

IMPACT...Expect damage to mobile homes, roofs, and vehicles.

This dangerous storm will be near...
  Wyoming around 550 PM CDT.
  Oxford Junction around 600 PM CDT.

Other locations impacted by this tornadic thunderstorm include Oxford
Mills, Hale, Central Park and Massillon Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4217 9091 4188 9090 4204 9128 4216 9116
TIME...MOT...LOC 2243Z 295DEG 20KT 4200 9109 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

Ervin
009 
WWUS53 KDVN 092251
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
551 PM CDT Sun Jun 9 2019

IAC031-105-092300-
/O.EXP.KDVN.TO.W.0028.000000T0000Z-190609T2300Z/
Cedar IA-Jones IA-
551 PM CDT Sun Jun 9 2019

...THE TORNADO WARNING FOR NORTHEASTERN CEDAR AND SOUTHERN JONES
COUNTIES WILL EXPIRE AT 600 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.  However heavy 
rain is still possible with this thunderstorm. The atmosphere 
remains favorable for weak tornadoes today, and a new warning could 
be issued if the storm strengthens again.

LAT...LON 4217 9091 4188 9090 4204 9128 4216 9116
TIME...MOT...LOC 2250Z 289DEG 21KT 4199 9104 

$$

Ervin

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Jun 9, 2:57 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jun 9, 2:57 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
257 PM CDT Sun Jun 9 2019

.SYNOPSIS...
Issued at 253 PM CDT Sun Jun 9 2019

A seasonally strong cold front is making fast progress east over the
Hawkeye State today. As it moves toward the river, it will be
merging with the nearly stationary weak northern periphery of the
upper low circulation, which even as of 2 PM, continues to bring
light showers to northwest Illinois. CAPE values of near 1000 are
found over the area, but a lack of convergence and mid level lapse
rates that are weaker than 5.5C Km-1 are showing that any cells will
continue to be isolated in nature and are unlikely to grow upscale
to become strong storms.

&&

.SHORT TERM...(This Evening through Monday)
ISSUED AT 253 PM CDT Sun Jun 9 2019

Tonight, the cold front, and with it, an end to the rain chance will
move through Iowa by early evening, and by 9 PM, should exit our
Illinois areas. Temperatures will be held up through an hour after
the fropa, as the mixing depth increases prior to CAA taking hold.
For most areas, this means a breezy mild evening, with increasing
cloud cover as the night progresses. The winds should be gusty
through the night, as the upper low and progressive upper trof
associated with the cold front merge over the Ohio Valley. Thus, a
cool and breezy night is in store, and for those that leave windows
open tonight, it could be uncomfortably cold in your home by
morning.  Lows should reach the lower to mid 50s, with a 15 to 25
mph wind.  Monday, through deep mixing and mostly sunny skies,
temperatures should rebound to the lower 70s northeast to upper 70s
southwest. I feel dry conditions remain very much likely, as we mix
dewpoints into the 40s, limiting any instability shower potential.

ERVIN

.LONG TERM...(Monday Night through Sunday)
ISSUED AT 253 PM CDT Sun Jun 9 2019

This forecast period has a multitude of periods with rain in the
forecast, but most periods will likely be dry most areas as forcing
and moisture will be too weak to promote widespread shower and storm
development.

High pressure will be situated over the region to start the day off
on Tuesday, with much of the day expected to be dry. However, as the
day progresses a shortwave trough will approach out of the northern
Plains which will turn the low level flow around to the south to
start advecting in some warmer temperatures and moisture. After
dewpoints fall into the 40s for Monday night into Tuesday morning,
expect them to rise into the low to mid 50s by the end of the day
Tuesday. That being said, don't expect a real surge in moisture as
the low level pattern is not a open gulf moisture transport
situation. The source region of the lower levels is southern Texas,
but has to work through western TX to get really pulled into the
southerly flow to move into the area. So, think some of the models
that bring dewpoints into the upper 50s are probably a bit too high
as transport time is really quite limited to 12-18 hours prior to
the cold front moving in Tuesday night. The front moves through the
forecast area during the day Wednesday with precipitation chances
surrounding the passage. Rainfall amounts should not be excessive
without that strong moisture feed from the Gulf, but amounts of 0.25
to 0.50 look very possible as showers and storms pass by. Wouldn't
be surprised to at least see some areas hit amounts of an inch to
1.50 inches as precipitable water increases to about 1 inch.
Thunderstorms are possible with the frontal activity, but deep layer
shear looks to be pretty low at 20-30kts so not expecting a high
severe threat at this time.

Behind the front, cooler temperatures moving in (850mb temps at 5-
6C), along with subsident air causing clearing skies could lead to a
chilly night with lows dropping into the 40s. Cooler temperatures in
store for Thursday, but by Friday the ridge builds across the SE
CONUS bringing southerly low level flow back to the central plains
into the local area to start temperatures trending warmer into the
weekend.

Now, for the weekend, the Gulf does open up. But, how far north
does the moisture get? There is a split flow regime in place
beginning on Friday where an upper level shortwave trough is
moving through the northwest flow across the Great Lakes so low
level flow across the northern half of Iowa and northern Illinois
coming from the north/northwest, while the southern parts of the
forecast could be getting the increased moisture from the Gulf.
Ultimately there will be a west to east front lined up somewhere
in the region and currently it looks like the precipitation
associated with the front will be heaviest to the south of the
forecast area. But, it bears watching over the coming days as a
shift northward could bring the potential for higher rainfall
amounts to the local area.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
ISSUED AT 1230 PM CDT Sun Jun 9 2019

The stationary area of MVFR/IFR conditions near DBQ is now
lifting northeast and ending, as a strong cold front sweeps
through eastern Iowa this afternoon, and through Illinois early
this evening. A few isolated showers and thunderstorms are
expected over the region as this front passes through, with
coverage sparse enough to only warrant a vicinity shower, as
updates will be issued if they appear to threaten any TAF site.
Winds are already shifting to the north at issuance time ahead of
the approaching cold front, but the biggest difference after the
front will be increased speeds and gusts, as winds increase to 15
to 25 kts, and cigs lower to around 3-5kft. The gusty northwest
wind will continue through Monday morning.

ERVIN

&&

.HYDROLOGY...
Issued at 1158 AM CDT Sun Jun 9 2019

All rivers are receding. The rate of the recession did slow on the
Mississippi river for a few days as water moved through out of
MN/WI, however most locations have seen that water move through,
so recession rates will pick up.

There remains chances for rain over the next week, with widespread
amounts of 1.00" to 1.50" in the forecast. This rain is focused
around the Tuesday-Wednesday timeframe with another system for
next weekend. While subsoils are still very wet and lowland areas
still have a good amount of sitting water, many areas have
observed drying of the topsoil so current thoughts are that the
rain forecast this week could cause some minor rises on the
tributaries, but only a slight delay in the recession on the
Mississippi River. So, those with interests on the Mississippi
River could see a slowing of the recession for a day or so before
the fall commences.

One thing to keep an eye on will be the system for next weekend.
Models are showing a front setting up over Missouri/Southern
Illinois which would be the focus for rainfall. If this system is
pushed northward, heavier rainfall amounts would occur over the
local area and be of more concern for rivers. But at this time,
the bulk of the rain will stay south of the local area.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...Ervin
SHORT TERM...Ervin
LONG TERM...Brooks
AVIATION...Ervin
Hydrology...Brooks
Hazardous weather outlook, Jun 9, 4:06 AM CDT, 13 hours before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
406 AM CDT Sun Jun 9 2019

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-100915-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
406 AM CDT Sun Jun 9 2019

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

Isolated thunderstorms will be possible this afternoon and
early evening. Lightning will be the main threat.

Area rivers are experiencing flooding. Please see the latest
Flood Statements and Flood Warnings for details.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Thunderstorms are possible late Tuesday night through Wednesday,
but they are currently not expected to be severe during this
period.

There will be another chance for storms on Saturday. It is too
early to determine the severe weather threat for next weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected today or tonight.

In the hours before

Special weather statement, Jun 9, 3:57 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Quad Cities IA/IL
357 PM CDT Sun Jun 9 2019

IAZ040-041-092130-
Buchanan-Delaware-
357 PM CDT Sun Jun 9 2019

...Thunderstorms capable of producing funnel clouds will affect
northeastern Buchanan and Delaware Counties...

At 356 PM CDT...Thunderstorms capable of producing funnel clouds were
located over Manchester.

LOCATIONS IMPACTED INCLUDE...
Manchester, Edgewood, Earlville, Hopkinton, Lamont, Delhi, Colesburg,
Ryan, Greeley, Dundee, Delaware, Masonville, Oneida, Winthrop Golf
Course, Delaware County Fairgrounds, Manchester Airport, Monti,
Coffins Grove Park, Twin Bridges Park and Baileys Ford Park.

Funnel clouds of this nature are short lived and rarely touch the
ground. However, if you notice one approaching the ground, move
indoors to a place of safety.

The National Weather Service will continue to closely monitor the
situation. Please forward reports of funnel cloud sightings to the
nearest law enforcement agency for relay to the National Weather
Service.

LAT...LON 4233 9117 4235 9168 4264 9164 4265 9113
TIME...MOT...LOC 2056Z 180DEG 0KT 4253 9158

Ervin
Special weather statement, Jun 9, 4:27 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Quad Cities IA/IL
427 PM CDT Sun Jun 9 2019

IAZ041-042-052-053-092230-
Linn-Delaware-Dubuque-Jones-
427 PM CDT Sun Jun 9 2019

...Weak thunderstorms capable of producing funnel clouds will affect
western Dubuque...northern Jones...Delaware and northeastern Linn
Counties...

At 426 PM CDT...Weak thunderstorms capable of producing funnel
clouds were located over Manchester.

Funnel clouds of this nature are short lived and rarely touch the
ground. However, if you notice one approaching the ground, move
indoors to a place of safety.

The National Weather Service will continue to closely monitor the
situation. Please forward reports of funnel cloud sightings to the
nearest law enforcement agency for relay to the National Weather
Service.

LAT...LON 4218 9101 4218 9161 4265 9154 4265 9096
TIME...MOT...LOC 2126Z 180DEG 0KT 4236 9144

Ervin

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 3:57 PM CDTSpecial Weather StatementDVNDelaware33 min
Jun 9, 4:27 PM CDTSpecial Weather StatementDVNDelaware63 min
Jun 9, 4:34 PM CDTTornado Warning Tornado observedDVNDelaware, Jones, Linn41 min

Nearby

Tornado Warnings in Iowa, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.